I am gt 3a with a month left of treatment. First viral load was done at 10 1/2 weeks and undetected. Has anyone experienced a problem with the nerves in their feet and legs with a burning or hyper sensitive sensation.
I would get it off on on before treatment but it subsided over the last 6 years. Now in treatment it became very pronounced at around week 4 of tx. Then subsided. Now with a month to go it is coming back again. Could it be CYRO GLOBULEMIA acting up. It it making me nervous because I thought maybe it meant the TX wasn't working ! Or is it just a normal side effect that I have to deal with.
Any thoughts would be appreciated.
I don't know the exact description if it. Only that it is caused by antibodies that can attack the body ...usually small blood vessels and nerves which can cause a type of peripheral neuropathy. Hence the tingling and pain in the feet or legs. cryo means cold and Globulins the way I understand it are antibodies. "Cold sensitive antibodies"
cryoglobulinemia, if that's what it is, can be caused by damage done to the renal system (via vasculitis damaging blood vessels permanently) by hepc. the renal system frequently is damaged before damage shows in the liver. Creatnine levels often don't show this. If it keeps happening, I'd at least think about seeing a nephrologist.
Also though, are you sure the leg pain is caused by cryoglobuilinemia? Do you have any lower back issues? Sometimes just some swelling in the lower back can push on nerves in your disc and cause the leg pains and burning.
Cryoglobulinemia usually manifests itself in the Periphery long before it affects the kidneys. Most people I know with HEP C complain of coldness in the legs or feet accompanied by either tingling or pain. The cryo part means cold or cold sensitive. Hence the cryoglobulins are sensitive to temperature. When this happens they tend to gel up and clog the small cappillaries. Causing the symtoms I complained about.
Cryoglobulinemia is the presence of abnormal proteins in the blood. These abnormal proteins become thick or gel-like in cold temperatures.
Causes Return to top
Cryoglobulins are antibodies. It is not yet known why they become solid at low temperatures. When they do thicken or become somewhat gel-like, they can block blood vessels throughout the body. This may lead to complications ranging from skin rashes to kidney failure.
Cryoglobulinemia is part of a group of diseases that cause vasculitis -- damage and inflammation of the blood vessels throughout the body. The disorder is grouped into three main types, depending on the type of antibody that is produced:
Cryoglobulinemia type I
Cryoglobulinemia type III
Types II and III are also referred to as mixed cryoglobulinemia.
Type I cryoglobulinemia is most often related to cancer of the blood or immune systems.
Types II and III are most often found in people who have a chronic (long-lasting) inflammatory condition, such as an autoimmune disease or hepatitis C. Most patients with mixed cryoglobulinemia have a chronic hepatitis C infection.
For 5 or so years now the pain from moderate exercise or work would build up to the point of mental and physical exhaustion. Every Doc was stumped there was swelling , rash and stiffness plus a different tempature in the areas of pain ( colder)! They finally diagnosed RSD or peripheral neuropathy. The meds they gave for this were ruff on the liver so frequent monitoring was done. This showed elevating enzymes so a Hep c test was ordered, and found positive. I never believed this craap about RSD so CRYO was the next thought , neg twice.
Now I will be going to a pain clinic to have it evaluated. The Doc here think it is not related to hep but all the literature suggests it maybe. There are lots of other things hep causes that would cause nerve pain, lots of new studies confirming the relationship.
My leg and hip pain bounces around hourly, it is a deep ache with sharp stabbs and splitting bone pain accompanied by burning pain at night, when I say burnin I mean like a red hot brush being scrubbed on the leg. Numbness and tingling come around once in a while also.
Two years ago one Doc thought that there was something wrong with the cartilege in one leg but would not operate to confirm because RSD is made worse by operating, but I convinced him to try. Nothing was found but very red cartiledge, he said he never saw anything like it. So for the last 5 or so years this is my hobby finding out what the heck it is. If you need info. let me know.
i know what it is, in all the forms. my grandmother has a rare form of cancer, waldenstroms macroglobulinemia, and she has it. I've had some issues with protein in the blood in pregnancy, a totally different thing, but... in some cases it has the same effect and the vasculitis produced by the proteins damages the small blood vessels of the kidneys. That may very well be whats responsible for my inability to create epo in order to make blood on my own. I'll need to get a kidney biopsy after I get done with tx. Now this has NOTHING do with hepc or tx, for me.
BUT, I know that studies show that hepc'rs are facing renal issues while their livers are still undamaged.
But anyway. Leg pain can be back issues, peripheral neuropathy like harry has, dvt's - which is dangerous and has to be looked at immediately, a reaction to helper meds like procrit or neupogen, R.A. if its in the joints, fibromyalgia, and.... those are all I can think of off the top of my head.
I am sorry to say that I have this also. My neurologist did alot of blood tests March - May 2007. I was diagnosed with peripheral neuropathy in May and the symptoms are just as Harry described. It is a pain that is almost indescribable. The burning sensation is the worst because it feels so deep and nothing seems to alleviate it. My Dr. put me on pain management with a low dose of methadone 3x a day and it has worked wonders but this is not for everyone. Lyrica seemed to help also but my body could not tolerate it and I became so swollen that they almost put me in the hospital so I had to stop that. Ironically my hep c was discovered through all the blood tests they did on me trying to determine the cause of the neuropathy. Even though I had complained that something was wrong and I shouldn't feel this way for about 8 years nobody thought to test me for hep c even though my AST and ALT swere consistently high with every bloodwork. Go figure. Thank goodness the neuro. recognized it and decided to test because who knows how long I would have gone without knowing. Good luck on finding some relief. I didn't mean to babble on. Sorry. Mary
Excercise seems to help for me. I started getting the neuropathy about 7 years ago. Then with Herbs from Zhangs clinic and a lot of excercise it started to get better. Never went away but it wasn't as noticeable. When i stopped smokin 3 years ago i noticed even more improvement. But stiil had a little numbness just in the skin not a deep numbness. Anyway it came back during treatment.
I would appreciate any info or links you have on it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.